CSN Login
Members Online: 12

You are here

vectibix when rash start

AD1965
Posts: 8
Joined: May 2018

Hi Everyone!

My DH started a new medication Vectibix this week. The doctor said that developing a rash on face neck and upper body right away is good sign that the medication ( antibody) is working... He does not have any rash! Next infusion is in 10 days. Any thoughts/ experiences. Searching for hope. He is 53 years old tomorrow and having this awful illness for 8 years. Thank you! 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I've been on it several times, it's the chemo that works best for me. I don't get the rash until a week and a half or two weeks into it. He'll get the rash before the next infusion, most likely, or it will at least be starting. The rash ends up in the scalp, face, neck, chest and upper back. It can be in the ears and nostrils as well. It's not terrible although it looks pretty bad. By the 4 week mark I don't want to go out in public. I find that it bothers me so little I forget I have it. Until I catch sight of myself in a mirror. It takes a couple of weeks after the chemo is over for the rash to go away.

It's an immunotherapy chemo so it's the chemo of the future. Unfortunately, the markers in the tumours that tell the body to fight the cancer are also present in the skin of the upper body so it attacks the skin there, too. And, yes, the level of rash is indicative of how well it's working. It's kind of nice to see the rash and know that you're body is dealing with the tumours and to have visual evidence.

That being said, it's not uncommon for them to reduce the dose if the rash gets too bad. They did that to me and I was worried because then I got only a 75% dose. But they want a certain amount of rash and more is unnecesary. The chemo will do the job whether the dosage is 100, 90, 80, or 70%. For various reasons I haven't finished a round of it yet and it still makes a big difference in my CEA results and shrinks the mets noticeably.

Good luck to him. I've had no other side effects besides the rash. The sun will make the rash worse, by the way, so he should try to avoid it. They gave me a cream to use while on it but for me it made no difference.

Good luck! And try not to worry. The rash will show up, nobody avoids that.

Jan

AD1965
Posts: 8
Joined: May 2018

Thank you very much Jan for this information. We live in Toronto and luckily the sun will not be an issue for the next few months. LOL 

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

We're in Alberta so same here. I did have some fatigue with it, I forgot about that. General fatigue that may or may not make me sleep but made me physically without stamina.

Jan 

Woodytele
Posts: 163
Joined: Apr 2017

A rash showing on the face, neck is not always an indicator of success.  I have had nurses tell me it is a good sign, and tell me it may not cause a rash and be working.  

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

Really! That's interesting! I've never heard that. Darn, this whole thing would be so much easier if there were more absolutes and definitive answers.

Jan

ceotase's picture
ceotase
Posts: 3
Joined: Apr 2017

After being on several other Chemo treatments.  It does produce a rash after each infusion 5 or 6 days later.  Most of the time some on the face, but it does show up on my arms, legs and chest too.  It has been working well for me.  My CEA markers are down and the largest met on my liver has reduced signifigantly.  I trust you will have some improvement as well.   I'm 69 and been on Chemo since diagnosed in Jan 2017.  

Trubrit's picture
Trubrit
Posts: 4856
Joined: Jan 2013

Your information is helpful, thanks. 

Hope to see more of your posting 

Tru

AD1965
Posts: 8
Joined: May 2018

Thank you very much! All the best to you!

ceotase's picture
ceotase
Posts: 3
Joined: Apr 2017

Thank You Tubrit.

Subscribe to Comments for "vectibix when rash start"